Alert archive / Montana / High Wind Watches in 2007
High Wind Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 4, 2007, 4:17 AM MST. It took effect at Jan 6, 2007, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 4:17 AM MST (11:17 UTC)
- In effect from
- Jan 6, 2007, 12:00 AM MST
- Expired
- Jan 4, 2007, 2:48 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 041117 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 417 AM MST THU JAN 4 2007 .A STRONG LOW PRESSURE CENTER MOVING ACROSS CENTRAL CANADA COMBINED WITH HIGH SURFACE PRESSURE OVER THE GREAT BASIN WILL PRODUCE THE POSSIBILITY OF STRONG WINDS. WIND SPEEDS WILL INCREASE FRIDAY NIGHT AND CONTINUE INTO THE AFTERNOON HOURS OF SATURDAY. MTZ009-010-048-041900- /O.NEW.KTFX.HW.A.0002.070106T0700Z-070106T2200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 417 AM MST THU JAN 4 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 55 MPH FRIDAY NIGHT. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS75 KTFX 041620 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 920 AM MST THU JAN 4 2007 .A STRONG LOW PRESSURE CENTER MOVING ACROSS CENTRAL CANADA COMBINED WITH HIGH SURFACE PRESSURE OVER THE GREAT BASIN WILL PRODUCE STRONG WINDS. WIND SPEEDS WILL INCREASE FRIDAY NIGHT AND CONTINUE INTO THE AFTERNOON HOURS OF SATURDAY. MTZ009-010-048-050030- /O.CON.KTFX.HW.A.0002.070106T0700Z-070106T2200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 920 AM MST THU JAN 4 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 65 MPH FRIDAY NIGHT. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 042148 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 248 PM MST THU JAN 4 2007 .A STRONG LOW PRESSURE CENTER MOVING ACROSS CENTRAL CANADA COMBINED WITH HIGH SURFACE PRESSURE OVER THE GREAT BASIN WILL PRODUCE STRONG WINDS. WIND SPEEDS WILL INCREASE FRIDAY NIGHT AND CONTINUE INTO THE AFTERNOON HOURS OF SATURDAY. MTZ009-010-048-050600- /O.UPG.KTFX.HW.A.0002.070106T0700Z-070106T2200Z/ /O.NEW.KTFX.HW.W.0002.070106T0000Z-070107T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 248 PM MST THU JAN 4 2007 ...HIGH WIND WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST SATURDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO 25 TO 45 MPH WITH GUSTS TO 80 MPH FRIDAY NIGHT. OCCASIONAL GUSTS TO 100 MPH ARE POSSIBLE. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ014-050600- /O.NEW.KTFX.HW.W.0002.070106T0000Z-070107T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE CITIES OF...HELENA...LINCOLN 248 PM MST THU JAN 4 2007 ...HIGH WIND WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 PM MST SATURDAY. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 80 MPH FRIDAY NIGHT. OCCASIONAL GUSTS TO 100 MPH ARE POSSIBLE. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ011>013-044>047-049>051-050600- /O.NEW.KTFX.HW.A.0003.070106T1200Z-070107T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 248 PM MST THU JAN 4 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 70 MPH ON SATURDAY. OCCASIONAL GUSTS TO 90 MPH ARE POSSIBLE. STRONG WEST WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 4, 3:50 AM MST, 27 minutes earlier.
Area forecast discussion, Jan 4, 3:50 AM MST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 350 AM MST THU JAN 4 2007 .DISCUSSION... TODAY THROUGH SATURDAY...SHORT WAVE ENERGY ASSOCIATED WITH AN UPPER JET THAT HAS SAGGED ACROSS SOUTHWEST MONTANA AND PRODUCED SOME LIGHT SNOW TO THE AREA. SNOW WILL GRADUALLY END AS THE JET CONTINUES TO PUSH FURTHER SOUTH. THE FLOW ALOFT BECOMES NORTHWEST BY TONIGHT AS AN UPPER RIDGE CONTINUES TO BUILD OVER THE PACIFIC NORTHWEST. A WEAK SHORT WAVE MOVES ACROSS THE AREA FRIDAY BUT APPEARS DRY AT THIS TIME WITH LITTLE ASSOCIATED DYNAMICS. MODELS INDICATE A DEEP SURFACE LOW WILL MOVE ACROSS CENTRAL CANADA FRIDAY NIGHT CAUSING THE SURFACE GRADIENT TO BECOME VERY TIGHT. GUSTY WINDS ARE LIKELY ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FROM FRIDAY NIGHT INTO SATURDAY AFTERNOON AND HAVE GONE WITH A HIGH WIND WATCH FOR THIS AREA. ENOUGH UNCERTAINTY REMAINS WITH REGARD TO THE MOVEMENT OF THIS SURFACE LOW SO HAVE OPTED TO GO WITH A WATCH. A STRONGER UPPER TROF MOVES OVER THE AREA SATURDAY BRINGING A CHANCE OF SNOW BY AFTERNOON. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE SEASONAL AVERAGES. EMANUEL SATURDAY NIGHT THROUGH TUESDAY NIGHT...DIRTY WEST TO NORTHWEST FLOW WILL REMAIN OVER THE REGION AS AN UPPER LEVEL RIDGE SLOWLY BUILDS OVER THE WEST COAST AND A BROAD TROUGH MAINTAINS ITS POSITION OVER CANADA AND THE NORTH CENTRAL STATES. THIS ACTIVE UNSETTLED PATTERN WILL KEEP A CHANCE OF SNOW OVER THE AREA THROUGH THE PERIOD. THE MOUNTAINS WILL HAVE THE BEST CHANCE OF SIGNIFICANT SNOW ACCUMULATIONS...ESPECIALLY OVER THE NORTHERN ROCKIES...WITH SNOWFALL MORE SCATTERED OVER THE PLAINS. WINDS WILL REMAIN STRONG ACROSS MOST OF THE CWA THROUGH MONDAY NIGHT WHEN THE GRADIENT BEGINS TO RELAX. LATE IN THE PERIOD THE JET STREAM WILL DROP FURTHER SOUTH AS A STRONG UPPER LEVEL LOW MOVES INTO WESTERN CANADA. LATEST MODEL RUN IS HOLDING THE LOW JUST A LITTLE FARTHER NORTH SO WILL HAVE TO KEEP A CLOSE EYE ON THIS SYSTEM FOR SIGNIFICANT SNOWFALL AND VERY COLD TEMPERATURES. AT ANY RATE IT WILL ALLOW SOME ARCTIC AIR TO SINK INTO THE REGION SO HAVE COLDEST TEMPS TOWARD THE END OF THE PERIOD...BUT DID NOT MAKE MUCH CHANGE. THOMSON WEDNESDAY THROUGH THURSDAY...A RATHER UNSETTLED PERIOD OF WEATHER EXPECTED DURING THIS TIME. BOTH THE GFS AND ECMWF CONTINUE TO INDICATE THAT A CANADIAN COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY. THUS THERE WILL BE A CHANCE FOR SNOW OVER THE LOWER ELEVATIONS...AND A HIGH CHANCE/LIKELY POPS FOR THE MOUNTAINS. ADDITIONALLY...MORE WINTER LIKE TEMPERATURES EXPECTED TO MOVE INTO THE REGION. TEMPERATURES WILL LIKELY NOT RISE MUCH OVER THE NORTH DURING THE DAY ON WEDNESDAY. BY THURSDAY MORNING...EXPECT TEMPERATURES CLOSE TO 15 DEGREES BELOW NORMAL OVER THE REGION...WITH MANY AREAS POSSIBLY SEEING SUB-ZERO READINGS. AT THIS TIME...THIS AIRMASS DOES NOT LOOK AS COLD AS THE AIRMASS THAT MOVED INTO THE REGION AFTER THIS PAST THANKSGIVING...WHEN MANY AREAS WERE CLOSE TO 20 DEGREES BELOW ZERO...BUT WE WILL CONTINUE TO MONITOR THE SITUATION CLOSELY OVER THE NEXT FEW DAYS. OTHERWISE...ONLY ISOLATED SNOW SHOWERS ARE EXPECTED AROUND THE REGION ON THURSDAY AFTERNOON...AS TEMPERATURES WILL GENERALLY REMAIN WELL BELOW NORMAL. BRUSDA && .AVIATION... UPDATED 0515Z. A MOIST WESTERLY FLOW ALOFT TO PERSIST THROUGH THE NEXT 12 HOURS. RAIN AND SNOW WILL PERSIST THROUGH 12Z ALONG THE CONTINENTAL DIVIDE...WITH WIDESPREAD OBSCURATIONS. PREVAILING MVFR AND AREAS OF IFR CONDITIONS WILL REMAIN IN PLACE OVER THE SOUTHWEST MOUNTAINS THROUGH TOMORROW AFTERNOON. PRECIPITATION AND CLOUDS WILL BEGIN TO DECREASE AFTER 18Z...FOLLOWING THE PASSAGE OF A SURFACE COLD FRONT. ZUMPFE && .PRELIMINARY POINT TEMPS/POPS... GTF 38 20 32 22 / 10 10 10 10 CTB 35 18 30 17 / 10 10 0 10 HLN 42 20 33 17 / 20 20 10 10 BZN 38 15 26 10 / 30 20 20 10 WEY 25 -2 15 -8 / 70 40 20 20 DLN 35 12 23 8 / 30 20 10 10 HVR 41 18 33 16 / 20 20 10 0 LWT 37 18 32 19 / 20 10 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON FOR MTZ009-010-048. && SHORT TERM...EMANUEL LONG TERM...THOMSON/BRUSDA AVIATION...ZUMPFE WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 3, 5:09 AM MST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 509 AM MST WED JAN 3 2007 MTZ008>015-044>055-041215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 509 AM MST WED JAN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 2:48 PM MST | High Wind Watch | TFX | 22 hr | |
| Jan 4, 2:48 PM MST | High Wind Warning | TFX | 50 hr | |
| Jan 4, 2:51 PM MST | Winter Storm Watch | TFX | 14 hr |
Nearby
High Wind Watches in Montana, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.